I have these brown bumps on my legs,thighs and a few on my arms.They sometimes have hair and they become red after showers.I want to know what they are and can I get rid of them.I have had them since I was young and they are very unsightly.I cannot wear shorts or skirts because my friends at school are always staring at them.
I Have Brown Bumps on my Legs, What Are They? (photo)
Doctor Answers (4)
Bumps on arms and legs
It looks like you have keratosis pilaris, considered a mild form of eczema, and quite common (40% of people have it to some degree, often starting at puberty and fading with age). The back of the legs and more commonly back of the arms are most affected, and less commonly the cheeks or bum. Treatment involves use of mild topical steroids, topical retinoids, topical lactic or glycolic acid, and urea-based products. Speak with your dermatologist about the best treatment options for you.
How to treat bumps on the arms and legs
Although it is hard to tell from your photos, from your description you most likely have keratosis pilaris, a condition caused by plugged hair follicles. This condition can be a nuisance as well as difficult to treat. I have had a good deal of success treating this condition using a Glytone KP Kit which contains glycolic acid to dissolve the plugs. This can be conveniently purchased online from TheWebDermatologist.com.
Keratosis pilaris treatment
The red bumps are known as keratosis pilaris and can be improved with mild exfoliating pads. Raffy Karamanoukian, Los Angeles
You might also like...
Your photos are suspicious for skin condition known as kertosis pilaris. It is very common and results from plugged hair follicles. Treatments vary, and I would suggest a dermatologist visit and get a RX for topical treatment.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.